Sign up Latest Topics
 
 
 


Reply
  Author   Comment   Page 5 of 5     «   Prev   2   3   4   5
GeorgieGirl

Registered:
Posts: 42
Reply with quote  #61 
Hi everyone,

Having read all your comments I am a bit confused over what I have and would be grateful for your thoughts. Neither my GP or my urologist have given it a name, but after Vesicare gave me side affects I have been put on Betmiga which I have now taken for two weeks. My only/main symptom is feeling like I want to go all the time, with no burning as you would with a UTI or cystitis. I have no leakage, or have ever had, and no incontinence. The urge feels like pressure and with it it feels like a spasm as if you were going to the toilet.I am due to have a cystoscopy next week and maybe that will give me some answers.

Thanks you.
jeananne

Registered:
Posts: 231
Reply with quote  #62 
Quote:
Originally Posted by maryellen
Has anyone been prescribed the latest drug for OAB called Betmiga (mirabegron). Apparently it is a beta3-adrenoceptor agonist and works in a different way to the anti-muscularinics such as Ditropan. My consultant has prescribed a 25mg daily dose but as yet (started 4 weeks ago) it is not nearly as effective as Ditropan so I am wondering if he should have started me on the 50mg dose. It is a very new drug and I would like to hear from anyone else who has been prescribed it.


I have just stopped taking this drug.  It is the last one I have taken over a period of 10 years.  This particular drug did the exact thing it said on the packet.  It made me wee myself the first time ever, It made me want to go to the loo every hour  throughout the night.  Every make I have tried have been better at first but got gradually worse.  Now I have stopped taking anything and I now still have pain but one pain and not two.  I saw a consultant last week, cost me £200.00.  He told me an overactive bladde does not cause pain so I do not know what I have been feeling for 10 years.  I will not be taking anymore of these tablets though.  Best of luck
Diligent500

Registered:
Posts: 2
Reply with quote  #63 
Hi to all,

I am on Betmiga 50 mg and is is not working at all just been to loo catheterized and was already wet I am not happy @t all with this I've phoned urology n told phone on monday it's silly to say the least.

Diligent500.
AndyB

Registered:
Posts: 9
Reply with quote  #64 
Was prescribed 25mg yesterday and have taken my first tablet this morning so we shall see how I get on.
GeorgieGirl

Registered:
Posts: 42
Reply with quote  #65 
Betmiga did not work for me. I do know that all of these type of drugs do take a while to work. I returned to Oxybutynin and that now works for me combined with an alkaline diet. If I drink alcohol or any acidic foods I take Prelief and this regime seems to work.
AndyB

Registered:
Posts: 9
Reply with quote  #66 
I decided to stop taking it as one of the common listed side effects is increased chance of UTI. Don't think I want to take a medication that can make things worse!
Back on Oxybutonin until I see my GP in two weeks.
To his credit he didn't want me to try it but I insisted so no blame can be laid at his door. As I mentioned before he is very supportive and is doing all he can to help.
moonbeamrainbow

Registered:
Posts: 3
Reply with quote  #67 
Hi,
I'm on Betmiga 50mg for 5 weeks now. I haven't really noticed any improvement during the day but at night I think it has improved, but it is not consistent. Two nights ago I slept for 6.5 hours solidly, which is amazing. I usually wake to go to the loo every 2 hours. I was going to stop them but I think I'll get another month's supply. I take them in the morning but I've noticed my leg muscles feel tired a few hours afterwards so I'm going to switch to nighttime from today.

I don't really like taking medication and certainly not long term. Has anyone found them to work well?

Thanks.
GeorgieGirl

Registered:
Posts: 42
Reply with quote  #68 
Hi,

I toook Betmiga for a while but did not find it to as effective as Oxybutynin, which I still take. I do believe that you need to take it for a while longer to really see if it helps, so maybe you should persevere.
It may be worth keeping a diary so you can properly evaluate.
I would also combine the medication with the right diet, as I feel sure that removing stimulants and acids in my diet really helps me.

I hope all goes well.

Sue
moonbeamrainbow

Registered:
Posts: 3
Reply with quote  #69 
Thanks Sue. Have you any diet advice? I drink 1 coffee in the morning & a tea at lunch, that is it caffeine-wise. I take squeezed lemon juice with warm water every morning as it is supposed to be good for your skin but maybe that is too acidic?
GeorgieGirl

Registered:
Posts: 42
Reply with quote  #70 
Well, the advice I was given by my urologist was to cut out all caffeine including decaf coffee and tea, so I drink redbush and mint tea. To cut out all citrus fruit including tomatoes and strawberries. Cut of chocolate as it has caffeine in it. Alcohol and soft drink like coke should also be excluded, but I do drink pale lager beer and tolerate vodka and tonic, without the lemon.
Google alkaline diet or join Bladder Health UK, they sent me loads of diet advice.

Sue
moonbeamrainbow

Registered:
Posts: 3
Reply with quote  #71 
Thank you!
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.


This Forum is provided by Bladder Health UK and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

BHUK is not a medical body & do not claim to have medical knowledge. It is not the intention of BHUK to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & BHUK strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.